Advanced Search
Article Contents
Article Contents

Parameterization of invariant manifolds by reducibility for volume preserving and symplectic maps

Abstract Related Papers Cited by
  • We prove the existence of certain analytic invariant manifolds associated with fixed points of analytic symplectic and volume preserving diffeomorphisms. The manifolds we discuss are not defined in terms of either forward or backward asymptotic convergence to the fixed point, and are not required to be stable or unstable. Rather, the manifolds we consider are defined as being tangent to certain "mixed-stable" linear invariant subspaces of the differential (i.e linear subspace which are spanned by some combination of stable and unstable eigenvectors). Our method is constructive, but has to face small divisors. The small divisors are overcome via a quadratic convergent scheme which relies heavily on the geometry of the problem as well as assuming some Diophantine properties of the linearization restricted to the invariant subspace. The theorem proved has an a-posteriori format (i.e. given an approximate solution with good condition number, there is one exact solution close by). The method of proof also leads to efficient algorithms.
    Mathematics Subject Classification: Primary: 58F15, 58F17; Secondary: 53C35.


    \begin{equation} \\ \end{equation}
  • [1]

    A. D. Brjuno, Analytic form of differential equations. I, II, Trudy Moskov. Mat. Obšč., 25 (1971), 199-239; 26 (1972), 119-262.


    Henri Cartan, "Elementary Theory of Analytic Functions of One Or Several Complex Variables," Dover Publications Inc., New York, 1995. Translated from the French, Reprint of the 1973 edition.


    Xavier Cabré, Ernest Fontich and Rafael de la Llave, The parameterization method for invariant manifolds. I. Manifolds associated to non-resonant subspaces, Indiana Univ. Math. J., 52 (2003), 283-328.doi: 10.1512/iumj.2003.52.2245.


    Xavier Cabré, Ernest Fontich and Rafael de la Llave, The parameterization method for invariant manifolds. II. Regularity with respect to parameters, Indiana Univ. Math. J., 52 (2003), 329-360.doi: 10.1512/iumj.2003.52.2407.


    Xavier Cabré, Ernest Fontich and Rafael de la Llave, The parameterization method for invariant manifolds. III. Overview and applications, J. Differential Equations, 218 (2005), 444-515.doi: 10.1016/j.jde.2004.12.003.


    Rafael de la Llave, Invariant manifolds associated to nonresonant spectral subspaces, J. Statist. Phys., 87 (1997), 211-249.doi: 10.1007/BF02181486.


    Rafael de la Llave, A tutorial on KAM theory, In "Smooth Ergodic Theory and Its Applications (Seattle, WA , 1999)," volume 69 of "Proc. Sympos. Pure Math.," 175-292, Amer. Math. Soc., Providence, RI, 2001.


    R. de la Llave, Invariant manifolds associated to invariant subspaces without invariant complements: a graph transform approach, Math. Phys. Electron. J., 9 (2003), Paper 3, 35 pp. (electronic).


    R. de la Llave, A. González, À. Jorba and J. Villanueva, KAM theory without action-angle variables, Nonlinearity, 18 (2005), 855-895.doi: 10.1088/0951-7715/18/2/020.


    Mohamed S. ElBialy, Sub-stable and weak-stable manifolds associated with finitely non-resonant spectral subspaces, Math. Z., 236 (2001), 717-777.doi: 10.1007/PL00004849.


    Ernest Fontich, Rafael de la Llave and Yannick Sire, A method for the study of whiskered quasi-periodic and almost-periodic solutions in finite and infinite dimensional Hamiltonian systems, Electron. Res. Announc. Math. Sci., 16 (2009), 9-22.


    Morris W. Hirsch and Charles C. Pugh, Stable manifolds and hyperbolic sets, In "Global Analysis (Proc. Sympos. Pure Math., Vol. XIV, Berkeley, Calif., 1968)," 133-163, Amer. Math. Soc., Providence, R.I., 1970.


    L. D. Landau and E. M. Lifschitz, "Course of Theoretical Physics Vol II," Classical Theory of Fields.


    J. D. Mireles James and Hector Lomelí, Computation of heteroclinic arcs with application to the volume preserving Hénon family, SIAM J. Appl. Dyn. Syst., 9 (2010), 919-953.


    J. D. Mireles JamesQuadratic Volume-Preserving Maps: (Un)Stable Manifolds, Hyperbolic Dynamics. and Vortex Bubble Bifurcations, (Submitted). www.math.rutgers.edu/ jmireles/papers.html


    Jürgen Moser, A new technique for the construction of solutions of nonlinear differential equations, Proc. Nat. Acad. Sci. U.S.A., 47 (1961), 1824-1831.doi: 10.1073/pnas.47.11.1824.


    Jürgen Moser, On the volume elements on a manifold, Trans. Amer. Math. Soc., 120 (1965), 286-294.doi: 10.1090/S0002-9947-1965-0182927-5.


    Jürgen Moser, A rapidly convergent iteration method and non-linear partial differential equations. I, Ann. Scuola Norm. Sup. Pisa (3), 20 (1966), 265-315.


    O. Perron, Über Stabilität und asymptotisches Verhalten der Integrale von Differentialgleichungssystemen, Mathematische Zeitschrift, 29 (1928), 129-160.


    Jürgen Pöschel, On invariant manifolds of complex analytic mappings near fixed points, Exposition. Math., 4 (1986), 97-109.


    Helmut Rüssmann, On optimal estimates for the solutions of linear difference equations on the circle, In "Proceedings of the Fifth Conference on Mathematical Methods in Celestial Mechanics (Oberwolfach, 1975), Part I," volume 14 (1976), 33-37.


    Helmut Rüssmann, On the one-dimensional Schrödinger equation with a quasiperiodic potential, In "Nonlinear Dynamics (Internat. Conf., New York, 1979)," volume 357 of "Ann. New York Acad. Sci.," 90-107, New York Acad. Sci., New York, 1980.


    Jan Bouwe van den Berg, Jason D. Mireles-James, Jean-Philippe Lessard and Konstantin Mischaikow, Rigorous numerics for symmetric connecting orbits: even homoclinics of the Gray-Scott equation, SIAM J. Math. Anal., 43 (2011), 1557-1594.doi: 10.1137/100812008.


    E. Zehnder, Generalized implicit function theorems with applications to some small divisor problems. I, Comm. Pure Appl. Math., 28 (1975), 91-140.doi: 10.1002/cpa.3160280104.

  • 加载中

Article Metrics

HTML views() PDF downloads(65) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint